MAUDE Adverse Event Report: CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-202A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-6085-202a, vcare 200a - large, device was being used on (b)(6) 2024 during a robotic assisted total hysterectomy procedure when it was reported "v -care broke inside the patient when surgeon was retrieving specimen." further assessment questioning found that the device did fragment and all fragments were retrieved.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 46 complaints, regarding 48 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that to remove the device from the patient, re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counterclockwise (anticlockwise) and retract to the handle.A) swipe finger around the edge of the vaginal cup to separate tissue from the cup to prevent tissue damage.B) fully retract the vaginal cup to the handle.Carefully remove the device form the vagina.Do not use excessive force upon device removal to avoid traumatizing the vaginal canal.Upon removing the vcare, the surgeon should visually inspect the vcare device and the patient to ensure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 60-6085-202a, vcare 200a - large, device was being used on (b)(6) 2024 during a robotic assisted total hysterectomy procedure when it was reported ¿v -care broke inside the patient when surgeon was retrieving specimen.¿.Further assessment questioning found that the device did fragment and all fragments were retrieved.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
VCARE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19891185
Report Number1320894-2024-00185
Device Sequence Number15360579
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)260107(10)202401081
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2026
Device Catalogue Number60-6085-202A
Device Lot Number202401081
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic